New England Compounding Center Issues Nationwide Recall of All Products
Health officials say the death toll in a rare fungal meningitis outbreak across several states has risen to seven. In updated figures posted to its website Saturday, the CDC said the outbreak has spread to more than 60 people across nine states.
New England Compounding Pharmacy, Inc. announced a recall of all products currently in circulation that were compounded at and distributed from its facility in Framingham.
This action is being taken out of an abundance of caution due to the potential risk of contamination, and in cooperation with an investigation being conducted by the U.S. Food and Drug Administration, the Centers for Disease Control and Prevention and the Massachusetts Board of Registration in Pharmacy.
"All patients who may have received these medications need to be tracked down immediately," said Dr. Benjamin Park, of the Centers for Disease Control and Prevention.
"It is possible that if patients with infection are identified soon and put on appropriate antifungal therapy, lives may be saved," he said in a statement.
Health officials say the death toll in a rare fungal meningitis outbreak across several states has risen to seven. In updated figures posted to its website Saturday, the Centers for Disease Control and Prevention said the outbreak has spread to more than 60 people across nine states.
The FDA had previously issued guidance for medical professionals that all products distributed by NECC should be retained and secured. While there is no indication at this time of any contamination in other NECC products, this recall is being taken as a precautionary measure.
Products from NECC can be identified by markings that indicate New England Compounding Center by name or by its acronym (NECC), and/or the company logo that appears at our Website: www.neccrx.com.
A complete list of all products subject to this recall can be accessed at the website.
NECC is notifying its customers of this recall by fax. Clinics, hospitals and healthcare providers that have product which has been recalled should stop using the product immediately, retain and secure the product, and follow instructions contained in the fax notice.
Adverse reactions or quality problems experienced with the use of any product may be reported to the FDA's MedWatch Adverse Event Reporting program either online, by regular mail or by fax.
- Regular Mail: use postage-paid, pre-addressed Form FDA 3,500 available at: www.fda.gov/MedWatch/getforms.htm. Mail to address on the pre-addressed form.
- Fax: 1-800-FDA-0178
This recall is being conducted with the knowledge of the U.S. Food and Drug Administration.